Alert archive / Missouri / Areal Flood Advisories in 2014
Areal Flood Advisory 21, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Jun 22, 2014, 1:56 PM CDT for Saint Francois County, Missouri. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2014, 1:56 PM CDT (18:56 UTC)
- Expired
- Jun 22, 2014, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
County Saint Francois County, MO
The radar
The St Louis radar (KLSX), 95 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 146 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
007
WGUS83 KLSX 221856
FLSLSX
FLOOD ADVISORY
NATIONAL WEATHER SERVICE ST LOUIS MO
156 PM CDT SUN JUN 22 2014
MOC187-222300-
/O.NEW.KLSX.FA.Y.0021.140622T1856Z-140622T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ST. FRANCOIS MO-
156 PM CDT SUN JUN 22 2014
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SMALL STREAM FLOOD ADVISORY FOR...
ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 600 PM CDT
* AT 153 PM CDT...TRAINED WEATHER SPOTTERS REPORTED THUNDERSTORMS
WITH HEAVY RAINFALL ACROSS THE ADVISORY AREA. DOPPLER RADAR
ESTIMATED THAT 1.5 TO 2 INCHES OF RAIN HAS FALLEN...WITH HEAVY
RAINFALL CONTINUING ACROSS THE COUNTY.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE MINOR FLOODING TO
OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER
CROSSINGS. SOME LOCATIONS THAT WILL EXPERIENCE MINOR FLOODING
INCLUDE...BISMARCK...BONNE TERRE...DESLOGE...FARMINGTON...
LEADWOOD...IRON MOUNTAIN...KNOB LICK AND PARK HILLS.
WEATHER SPOTTERS REPORTED 1.8 INCHES OF RAINFALL IN 20 MINUTES AT
BONNE TERRE AIRPORT AND UP TO 1.3 INCHES OF RAINFALL WITH MINOR
FLOODING ELSEWHERE IN NORTHERN ST. FRANCOIS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL STREAM FLOOD ADVISORY MEANS RIVER OR STREAM FLOWS ARE
ELEVATED OR PONDING OF WATER IS OCCURRING OR IS IMMINENT.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE MINOR FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
REMEMBER... TURN AROUND...DON'T DROWN.
&&
LAT...LON 3764 9064 3808 9064 3804 9062 3802 9061
3801 9063 3800 9058 3804 9041 3799 9034
3798 9032 3788 9046 3767 9020 3770 9016
3767 9011 3764 9016
$$
CARNEYWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Jun 22, 1:02 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 22, 1:02 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 102 PM CDT Sun Jun 22 2014 .SHORT TERM: (Through Late This Afternoon) Issued at 336 AM CDT Sun Jun 22 2014 Once again the main forecast issue is thunderstorm chances. The only ongoing precipitation early this morning is a shrinking area of showers in Pike Co MO. This originated from a NW-SE cluster of thunderstorms which occurred just north of Mexico in response to lift via a weak westerly LLJ along the cool side of a large scale outflow boundary. That boundary remains somewhat identifiable from far southern IL into central/NW MO. While there is no clear cut model solution, there are suggestions by the deterministic guidance which are supported by recent runs of the HRRR and the 4km NSSL WRF that this confluent zone from central through southeast MO will be the region of scattered thunderstorm development beginning near midday, with activity shifting east thru the afternoon. There may be a region of somewhat greater coverage and organization across northeast Missouri and west central IL resulting from an eastward migrating vort max which is now present in the central Plains. Highs once again look seasonable in the upper 80s to lower 90s. Glass .LONG TERM: (Tonight through Saturday) Issued at 336 AM CDT Sun Jun 22 2014 The greatest threat of thunderstorms tonight should also reside across the northern portion of the CWA where the consensus of the model QPFs have the highest coverage. This appears reasonable as a cold front will be pushing into IA and NW MO in association with a much better defined slowly progressive short wave trof and attendant vort maxes. Strengthening and veering wind fields and a stronger veering WSW LLJ should result in good eastward progression of organized convection. The cold front will move slowly across the area Monday and Monday night and should be accompanied by fairly widespread showers and thunderstorms. The models vary on how far south the front will push on Tuesday with the NAM showing the least progression only into southern IL and southern MO while the GFS and SREF push the front into AR. Eventually the front will retreat back northward and be the focus for additional showers and thunderstorms through the later half of the upcoming week. The NAM is just about 12-24h faster thru its 84h forecast ending Wednesday. Glass && .AVIATION: (For the 18z TAFs through 18z Monday Afternoon) Issued at 1249 PM CDT Sun Jun 22 2014 Scattered thunderstorms are the primary concern this afternoon. Greater coverage should be across the eastern Ozarks and northeast Missouri/west central Illinois this afternoon. Unfortunately, there's little forcing in the atmosphere today to latch on to and try to figure timing at any given TAF site. This will definitely be a reactionary afternoon of updating forecasts as thunderstorm cells pop up. VFR flight conditions will prevail outside of storms. Storms should diminish after sunset. A weak trof of low pressure will move into the area on Monday. Expect more widespread showers and thunderstorms to develop and overspread the area from late morning into Monday afternoon. Specifics for KSTL: Scattered thunderstorms are the primary concern this afternoon. Unfortunately, there's little forcing in the atmosphere today to latch on to and try to figure timing at Lambert. This will definitely be a reactionary afternoon of updating forecasts as thunderstorm cells pop up. VFR flight conditions will prevail outside of storms. Storms should diminish after sunset. A weak trof of low pressure will move into the area on Monday. Expect more widespread showers and thunderstorms to develop and overspread the area from late morning into Monday afternoon. Carney && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 22, 10:24 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1024 AM CDT SUN JUN 22 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 1024 AM CDT SUN JUN 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THE STORMS COULD BE STRONG PRODUCING GUSTY WINDS AND SMALL HAIL. THUNDERSTORMS ARE LIKELY LATE THIS EVENING AND OVERNIGHT ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WITH LESSER CHANCES FURTHER SOUTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE LIKELY MONDAY AND MONDAY NIGHT...WITH A CHANCE OF THUNDERSTORMS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. CARNEY
In the hours before
Special weather statement, Jun 22, 8:18 AM CDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 818 AM CDT SUN JUN 22 2014 ILZ101-MOZ063-064-221400- ST. CLAIR IL-ST. LOUIS MO-ST. LOUIS CITY MO- 818 AM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...CENTRAL ST. LOUIS AND NORTHWESTERN ST. CLAIR COUNTIES UNTIL 900 AM CDT... AT 816 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHREWSBURY...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ST. LOUIS... LEMAY... DUPO... CAHOKIA... EAST ST. LOUIS... WASHINGTON PARK... CENTREVILLE... CASEYVILLE... EAST CARONDELET... BROOKLYN... THIS STORM WILL AFFECT SCOTT JOPLIN HISTORIC SITE. THIS STORM WILL ALSO IMPACT... INTERSTATE 44 NEAR EXIT 277.INTERSTATE 64 IN ILLINOIS NEAR EXIT 9. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. TES
Special weather statement, Jun 22, 1:13 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 113 PM CDT SUN JUN 22 2014 MOZ074-075-085-221900- MADISON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO- 113 PM CDT SUN JUN 22 2014 ...SIGNIFICANT WEATHER ADVISORY FOR ST. FRANCOIS...SOUTHWESTERN STE. GENEVIEVE AND NORTHERN MADISON COUNTIES UNTIL 200 PM CDT... AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES EAST OF IRON MOUNTAIN...OR 7 MILES SOUTHEAST OF BISMARCK...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DESLOGE... FARMINGTON... KNOB LICK... WOMAC... COFFMAN... WEINGARTEN... ROCKY RIDGE... THIS STORM WILL AFFECT HAWN STATE PARK...MISSOURI MINES HISTORIC SITE AND ST. JOE STATE PARK. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:05 PM CDT | Severe Thunderstorm Warning | LSX | Crawford | 40 min |
| Jun 21, 7:28 PM CDT | Areal Flood Advisory | LSX | Lincoln, Saint Charles, Warren | 4 hr |
| Jun 21, 7:29 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis, City of Saint Louis | 12 min |
| Jun 21, 7:33 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| Jun 21, 7:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 39 min |
| Jun 21, 8:02 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 28 min |
| Jun 21, 8:21 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Washington | 5 hr |
| Jun 22, 1:24 AM CDT | Areal Flood Warning | LSX | Crawford, Franklin, Washington | 8 hr |
| Jun 22, 2:31 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 32 min |
| Jun 22, 2:41 PM CDT | Areal Flood Advisory | LSX | Madison | 4 hr |
| Jun 22, 3:01 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 30 min |
| Jun 22, 3:22 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 23 min |
| Jun 22, 3:26 PM CDT | Flash Flood Warning | LSX | Saint Charles | 4 hr |
| Jun 22, 5:12 PM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 37 min |
| Jun 22, 5:32 PM CDT | Areal Flood Advisory | LSX | Lewis | 6 hr |
Nearby
Areal Flood Advisories in Missouri, 2014Every areal flood advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.